Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 30, NWS Miami, FL

October 6, 2017

NWS Miami, FL issued this small craft advisory at Oct 6, 2017, 3:50 PM EDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2017, 3:50 PM EDT (19:50 UTC)
Expired
Oct 7, 2017, 5:00 PM EDT
In force
25 hr
Issued by
NWS Miami, FL

The text

As transmitted.

946 
WHUS72 KMFL 061950
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
350 PM EDT FRI OCT 6 2017

GMZ676-070400-
/O.NEW.KMFL.SC.Y.0030.171006T1950Z-171007T2100Z/
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
350 PM EDT FRI OCT 6 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 5 PM EDT SATURDAY.

* WINDS AND SEAS...SOUTHEAST WINDS 20 TO 25 KT WITH GUSTS UP TO 30
  KT. SEAS 4 TO 6 FEET WITH OCCASIONAL SEAS TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
950 
WHUS72 KMFL 070725
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
325 AM EDT SAT OCT 7 2017

GMZ676-072100-
/O.CON.KMFL.SC.Y.0030.000000T0000Z-171007T2100Z/
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
325 AM EDT SAT OCT 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...SOUTHEAST WINDS AROUND 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 6, 2:00 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Oct 6, 2:00 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Miami FL
200 PM EDT Fri Oct 6 2017

.AVIATION...
Convection moving into southern parts of Miami-Dade County could
affect TMB and MIA. Showers and some thunderstorms should develop
inland of the east coast terminals and push westward towards the
Gulf potentially impacting APF. Convection should decrease
overnight before returning with gusts in the morning on Saturday.

&&

.PREV DISCUSSION... /issued 927 AM EDT Fri Oct 6 2017/

UPDATE...
Radar remains fairly quiet this morning with no significant
weather being observed across South Florida. Inherited POPS/WX
grids look reasonable with scattered thunderstorms possible this
afternoon with daytime heating. No significant changes are
required for the morning update package.

PREV DISCUSSION... /issued 316 AM EDT Fri Oct 6 2017/

DISCUSSION...
The early morning surface map showed a surface ridge extending
from Bermuda west into the Tennessee River Valley and an upper
ridge from the central Bahamas eastward into the middle Atlantic.
A tropical wave that moved through the region Thursday has moved
well west of the area, as Tropical Storm Nate slowly develops over
the western Caribbean Sea. Despite the lack of much rain
overnight, the 06Z MFL sounding indicated precipitable water still
above 2 inches.

Today through Sunday: The region will remain in a generally
southeasterly flow pattern as Nate moves northward toward the
central Gulf Coast and the western Atlantic high pressure remains
in place. This will keep a plume of relatively rich tropical
moisture overhead. With slightly more insolation the next few
days, expect slightly warmer temperatures and greater instability
over the Peninsula, resulting in a diurnal trend of convection
over the land areas. Best chances this afternoon may focus over
the western interior and far south as ESE flow dominates in the
lower troposphere. Over the weekend, expect scattered to numerous
showers and a few thunderstorms over the interior as winds aloft
veer to more southerly, with periodic passing showers elsewhere.

Sunday night through next week: As Nate races toward the
northeast and Canadian maritimes, the deep ridge over the Atlantic
consolidates and shifts southwest to be centered over
northern/central Florida, keeping a light easterly flow in place.
Models indicate some dry air aloft will filter around the back of
the remnants of Nate and then sneak around the east side of the
upper ridge, along with some patches of lower troposphere dry air
from the deep Atlantic rotating around the surface ridge. So this
will tend to tamp down on the rain chances compared to previous
days, generally just some passing showers from time to time, with
a slight preference for daytime activity over the interior.
Temperatures will be warmer than average for this time of year
with increased sunshine and no signs of any cold/dry air
intrusion into the region.

MARINE...
High pressure over the western Atlantic and southeast states,
combined with low pressure over the western Caribbean, will
continue to bring moderate to occasionally fresh southeasterly
breezes to the local waters. Small craft should exercise caution.
Seas will be down a little from previous days, with significant
wave heights generally 6 feet or less, but a moderate chop is
still expected.

Tropical Storm Nate may pass just close enough to our Gulf waters
to tighten the local pressure gradient and bring sustained winds
up to nearly 20 knots in the offshore waters tonight into
Saturday.

BEACH FORECAST...
A high risk of rip currents will continue at the Atlantic beaches
through today as moderate E/SE flow persists, and at least a
moderate risk will continue tomorrow. A 1-2 foot swell associated
with Tropical Storm Nate may reach the Gulf Coast tomorrow night
bringing a slight increase in the rip current risk.

The king tide cycle continues through this weekend, with the
highest tides of this particular cycle are expected Saturday
morning. Moderate E/SE flow is likely to enhance the astronomical
tides by about a foot, therefore the Coastal Flood Advisory
continues. We also must be mindful of any heavy showers that
happen to coincide with high tide, which would only exacerbate the
inundation problems.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  79  89  80  90 /  40  50  30  40
Fort Lauderdale  80  87  80  89 /  40  50  30  50
Miami            79  88  80  91 /  40  40  30  50
Naples           78  93  80  91 /  30  50  40  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168-172-
     173.

     Coastal Flood Advisory until 2 PM EDT Saturday for FLZ168-172-
     173.

AM...None.
GM...None.

&&

AVIATION...02/RAG
Hazardous weather outlook, Oct 6, 3:54 AM EDT, 11 hours 56 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
354 AM EDT Fri Oct 6 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
062000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
354 AM EDT Fri Oct 6 2017

...Coastal Flooding from King Tide Possible fro Atlantic Coast...
...High Risk of Rip Currents for the Atlantic Beaches...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Thunderstorms are forecast across South Florida.
The primary hazard will be lightning.

Flooding: The King tide will continue to bring the possibility of
coastal flooding for the Atlantic coastal areas.

Rip currents: There is a High Risk for Rip Currents along Atlantic
beaches.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

The risk for rip currents may remain elevated for the Atlantic
beaches through the weekend.

The King tide will allow for possible coastal flooding during high
tides along the east coast beaches of South Florida, possibly into
this weekend.

Thunderstorms are in the forecast through the beginning of next week.
Heavy rainfall causing urban flooding continues to be the main hazard.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind and flooding to the
National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.